Alert archive / Michigan / Beach Hazards Statements in 2024

Beach Hazards Statement 2, NWS Detroit, MI

June 29, 2024Huron County, Michigan

NWS Detroit, MI issued this beach hazards statement at Jun 29, 2024, 9:33 PM EDT for Huron County, Michigan. It took effect at Jun 30, 2024, 8:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2024, 9:33 PM EDT (01:33 UTC)
In effect from
Jun 30, 2024, 8:00 AM EDT
Expired
Jun 30, 2024, 10:00 PM EDT
In force
14 hr
Issued by
NWS Detroit, MI

County Huron County, MI

The radar

The Detroit radar (KDTX), 144 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 1.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2024-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 554 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2024-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
554 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.3
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

926 
WHUS43 KDTX 300133
CFWDTX

Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
933 PM EDT Sat Jun 29 2024

MIZ049-301415-
/O.NEW.KDTX.BH.S.0002.240630T1200Z-240701T0200Z/
Huron-
933 PM EDT Sat Jun 29 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

* WHAT...Hazardous Swim Conditions on Lake Huron expected.

* WHERE...Huron County.

* WHEN...From 8 AM EDT Sunday through Sunday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
2 follow-up statements
258 
WHUS43 KDTX 301944
CFWDTX

Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
344 PM EDT Sun Jun 30 2024

MIZ049-010200-
/O.CON.KDTX.BH.S.0002.000000T0000Z-240701T0200Z/
Huron-
344 PM EDT Sun Jun 30 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Hazardous Swim Conditions on Lake Huron expected.

* WHERE...Huron County.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
992 
WHUS43 KDTX 010141
CFWDTX

Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
941 PM EDT Sun Jun 30 2024

MIZ049-010245-
/O.EXP.KDTX.BH.S.0002.000000T0000Z-240701T0200Z/
Huron-
941 PM EDT Sun Jun 30 2024

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM EDT THIS
EVENING...

Waves have subsided below 4 feet. Therefore, the Beach Hazard
Statement will be allowed to expire. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 29, 7:16 PM EDT, 2 hours 17 minutes earlier. Its key messages:

  • There remains a very low chance for an isolated strong to severe thunderstorm late this afternoon into the late evening.
  • The first low end (15%) t-storm chance will be confined south of I- 94 through the evening, where wind gusts and locally heavy rainfall are the main threats. The second low end (15%) chance will be confined north of I-69 late tonight, where hail is the main threat.
  • High pressure builds in behind a cold frontal passage on Sunday and brings cooler and drier weather for early next week.
Area forecast discussion, Jun 29, 7:16 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
716 PM EDT Sat Jun 29 2024

.KEY MESSAGES...

- There remains a very low chance for an isolated strong to severe
thunderstorm late this afternoon into the late evening.

- The first low end (15%) t-storm chance will be confined south of I-
94 through the evening, where wind gusts and locally heavy rainfall
are the main threats. The second low end (15%) chance will be
confined north of I-69 late tonight, where hail is the main threat.

- High pressure builds in behind a cold frontal passage on Sunday
and brings cooler and drier weather for early next week.

&&

.AVIATION...

Convection early this forecast will fire off to the south and
southeast of the terminals with VFR conditions expected. Additional
showers/storms now sweeping into northern lower MI may clip KMBS
later this evening before dissipating, but confidence is too low to
include in forecast at this time. Cold frontal passage late tonight
will bring veering winds to the northwest with MVFR/lower VFR cigs.
These conditions persist through Sunday with just a gradual lifting
and breaking up of ceilings expected with main clear expected to
hold off until 00z Sunday evening or beyond.

For DTW/D21 Convection...Thunderstorms are not expected during the
upcoming forecast as main low level convergence settles south to
southeast of the terminal as the forecast period begins.

DTW THRESHOLD PROBABILITIES...

*  High in ceilings aob 5kft early Sunday morning (10z), medium
   Sunday afternoon.

&&

.PREV DISCUSSION...
Issued at 324 PM EDT Sat Jun 29 2024

DISCUSSION...

For the remainder of the afternoon and evening... Most locations are
expected to remain dry as weak cap starts to build around h800. Two
low-end chances (~15%) for a shower or thunderstorm will still
exist... The first will be confined along or south of the I-94
corridor, where a ridge of enhanced theta-e may provide support for
showers or storms to extend from northern Indiana and northwest Ohio,
clipping far southern Michigan. Most model output holds chances
south of the state line, however, in the low end chance a thunderstorm
clips southern Michigan, a marginal risk for severe weather holds,
with damaging wind gusts to 60 mph as the primary threat. An
isolated tornado cannot be ruled out, but this threat remains very
low. Please see the morning update for the additional information as
the information pertaining to severe weather hazard types remains
valid. Only changes noted were the geographical location of the
severe threat and the extended timing, which will now last through
about 01Z (9PM).

The second window for low-end chances (~15%) will reside north of
I-69 as a cold front starts to drop across the cwa. An isolated
shower or thunderstorm from northern lower Michigan may clip a
portion of the Tri-Cities or northern Thumb between the 01-05Z time
frame. Severe weather chances for this activity remains low
especially as daytime instability rapidly wanes. Still, strong mid-
level winds fill in with the front which will elongate hodographs,
and with lingering instability holding on, the marginally severe
threat will remain, with hail to an inch as the primary threat. Storm
modes for both areas are expected to be pulse.

Although limited convection is expected with the frontal passage,
the drop in temperature and humidity will certainly be felt. H850
temperatures presently around 17C will drop between 5-8C this time
tomorrow. Likewise, surface dew points now in the 70s will drop down
into the lower 50s. Expecting a fair amount of stratu-cu production
tomorrow with the thermal trough in place, which will promote steep
low-level lapse rates while working with saturated near surface
conditions. Rapid erosion of cloud cover is expected through the
evening and overnight hours as mixing with the dry air aloft works
in, coupled with loss of daytime heating and continuous dry air
advection. Clear overnight skies leading into Monday will bring cool
overnight lows in the mid 40s to lower 50s. This will lead into very
pleasant conditions on Monday -- copious amounts of sunshine, light
winds, low humidity, and highs in the mid 70s.

High pressure will gradually depart into the continental northeast
while an upper-level trough fills in over the Dakotas. This will
bring the heat and moisture back into the Great Lakes by Tuesday
with temperatures returning to the 80s. The return of rain and
thunderstorm chances return Tuesday with the boost in humidity, but
will be conditional on the location of prefrontal shortwaves.
Wednesday will offer better chances for rain and thunderstorms with
a weak cold frontal boundary passing over the state. Of higher
confidence, near normal to above normal temperatures are expected to
return by the midweek period. The latest NBM output highlights highs
in the mid to upper 80s by Wednesday.

MARINE...

Low pressure system moves through today bringing chances for showers
and storms through the rest of the afternoon and evening today.
Ahead of the cold front, southwesterly winds up to 20 knots will
remain in place this evening. Wind gusts have underperformed and are
forecasted to decrease further through 10 PM, so the Small Craft
Advisory for Saginaw Bay has been canceled. Cold front moves in
tonight and veers winds to the northwest, speeds up to 20 knots and
gusts to 25. Direction of flow will allow waves to reach Small Craft
Criteria near the Thumb on Sunday. As the low departs, high pressure
fills in behind and allows for drier conditions and gentle winds
to take over on Monday.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...None.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&

AVIATION.....DG
DISCUSSION...AM
MARINE.......BC

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jun 29, 3:31 PM EDT, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
331 PM EDT Sat Jun 29 2024

MIZ047>049-053>055-060>063-068>070-075-076-082-083-301945-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
331 PM EDT Sat Jun 29 2024

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...This Afternoon and Tonight

There remains a low end chance for thunderstorm development this
evening. Any storms that manage to develop could be severe with
damaging wind gusts and locally heavy rainfall being primary hazards.
Hail to an inch will be a secondary hazard, but this is more likely
for any storm observed north of I-69.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-301945-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
331 PM EDT Sat Jun 29 2024

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...This Afternoon and Tonight

There remains a low end chance for thunderstorm development this
evening. Any storms that manage to develop could be severe with
gusts in excess of 34 knots and locally heavy rainfall being primary
hazards. Hail to an inch will be a secondary hazard, but this is
more likely for storms across Lake Huron and the Saginaw Bay.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Northwest flow will bring elevated wave heights to portions of the
Lake Huron shoreline on Sunday. Small Craft Advisories will be
likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

AM

In the hours before

Special weather statement, Jun 29, 8:04 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
804 PM EDT Sat Jun 29 2024

MIZ082-300100-
Lenawee MI-
804 PM EDT Sat Jun 29 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LENAWEE COUNTY THROUGH
900 PM EDT...

At 804 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hudson, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Adrian, Tecumseh, Hudson, Morenci, Onsted, Clayton, Rollin, Palmyra,
Fairfield, Seneca, Jasper, Medina, Lime Creek, Ogden Center,
Canandaigua, Tipton, Sand Creek, Rome Center, Weston, and Cadmus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4194 8436 4208 8397 4174 8389 4172 8436
TIME...MOT...LOC 0004Z 250DEG 25KT 4183 8442

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MV
Special weather statement, Jun 29, 9:25 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
925 PM EDT Sat Jun 29 2024

MIZ076-083-300215-
Monroe MI-Wayne MI-
925 PM EDT Sat Jun 29 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MONROE AND
SOUTHWESTERN WAYNE COUNTIES THROUGH 1015 PM EDT...

At 925 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carleton, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Romulus and Carleton around 930 PM EDT.
  Taylor and Flat Rock around 935 PM EDT.
  Trenton around 940 PM EDT.
  Wyandotte around 945 PM EDT.

Other locations impacted by this storm include Brownstown Township,
Gibraltar, New Boston, Sumpter Township, South Rockwood, Riverview,
Rockwood, Willow, Ecorse, and Allen Park.

This includes the following highways...
 I-75 between mile markers 22 and 43.
 I-275 between mile markers 1 and 17.
 I-94 between mile markers 195 and 200, and between mile markers 204
and 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4196 8356 4208 8361 4209 8354 4216 8354
      4225 8335 4229 8310 4224 8313 4217 8313
      4213 8312 4204 8315
TIME...MOT...LOC 0125Z 246DEG 32KT 4210 8347

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MV

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:04 PM EDTSpecial Weather StatementDTXLenawee56 min
Jun 29, 9:25 PM EDTSpecial Weather StatementDTXWayne50 min
Jun 29, 9:33 PM EDTSmall Craft AdvisoryDTX24 hr

Nearby

Beach Hazards Statements in Michigan, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.